Academic Journals Database
Disseminating quality controlled scientific knowledge

Gynecomastia: An ADR due to drug interaction

ADD TO MY LIST
 
Author(s): Aiman Umme | Haseeen M | Rahman S

Journal: Indian Journal of Pharmacology
ISSN 0253-7613

Volume: 41;
Issue: 6;
Start page: 286;
Date: 2009;
Original page

Keywords: Adverse drug reactions | digoxin | furosemide

ABSTRACT
Gynecomastia results from conditions that cause an imbalance of estrogenic and androgenic effects on the breast, resulting in an increased or unopposed estrogen action on breast tissue. Approximately 4 to 10% cases of gynecomastia are due to drugs. Both Digoxin and Furosemide are also reported to cause the same condition. Although, chances of gynecomastia could be more if these two drugs are coadministered, but no case report of this adverse effect is ever reported when both are prescribed concurrently. Here we report a case of gynecomastia suspected to have resulted from the coadministation of both the drugs. Probability of the adverse effect due to drug interaction was evaluated by DIPS, which suggests that the adverse drug reaction (ADR) due to DI is "Possible."
Why do you need a reservation system?      Save time & money - Smart Internet Solutions